Affordable Access

Global stability in a synthrophic chain model.

Authors
  • Elkhader, A S
Type
Published Article
Journal
Mathematical Biosciences
Publisher
Elsevier
Publication Date
May 01, 1991
Volume
104
Issue
2
Pages
203–245
Identifiers
PMID: 1804461
Source
Medline
License
Unknown

Abstract

A mathematical model formulated by G. Powell in 1986 is considered. This model describes a synthrophic chain of species Xi, 1 less than or equal to i less than or equal to n, in a continuous chemostat culture. Species Xi utilizes substrate Si and forms a product Si + 1. Substrate Si + 1 inhibits the growth of Xi and constitutes a growth-limiting substrate of Xi + 1. For this model, the conditions for coexistence of all species are improved, and the local stability results are extended to global stability. Some interesting cases are discussed.

Report this publication

Statistics

Seen <100 times